MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE

BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Model Number SBD-291-50
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the device manufacture date.This is a non-sterile device with no expiration date.(b)(6).(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog sweeper brush was used during scope cleaning on (b)(6) 2020.According to the complainant, during scope clearning, the white ball tip of the brush detached and clogged the scope channel.Scope cleaning was completed using anther hedgehog sweeper brush.Reportedly, the scope was sent for repair and the tip of the brush was removed.There was no patient involvement with this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog sweeper brush was used during scope cleaning on (b)(6) 2020.According to the complainant, during scope clearing, the white ball tip of the brush detached and clogged the scope channel.Scope cleaning was completed using anther hedgehog sweeper brush.Reportedly, the scope was sent for repair and the tip of the brush was removed.There was no patient involvement with this event.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the device manufacture date.This is a non-sterile device with no expiration date.Block e1: initial reporter address (b)(6).Block h6: device code 1069 captures the reportable event of brush bristle detached.Block h10: one hedgehog brush was received for analysis.A visual analysis of the returned device found that the ball tip of the larger brush head was detached and not returned.No other issues noted.Based on the available information, it is likely that the ball tip became stuck in the scope.As the ball tip was not returned for analysis, it is unconfirmed whether the ball tip was out of specification.The complaint is assigned a probable cause of manufacturing deficiency.An investigation is in place to address ball tip size out of the upper specification limit.A review of the manufacturing documentation for this device was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots and a manufacturing review of the most probable lots did not identify any anomalies or deviations that could have contributed to the event.

Brand Name
HEDGEHOG
Common Device Name
ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10851671
Report Number3005099803-2020-05506
Device Sequence Number19437857
Product Code MNL
UDI-Device Identifier00816849016443
UDI-Public00816849016443
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBD-291-50
Device Catalogue Number60252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer12/23/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1